SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

Thoracic epidural injection

Started by roxie2007 on 10/30/2018 12:18am

On October 12 I had my first epidural injection and it will definitely be my one and only- never again injection. My major problem area is T7-8, which for years has been extremely painful, but sporadic in nature. My "flare-ups" would occur sometimes once or twice a week to sometimes once or twice a month. Duration anywhere from 1-2 days to over a week, but it was never constant and was always around the same T7-8 region. I also experienced the radiating pain around both sides to the front with the compression feeling making it hurt to breathe or talk. My MRI described it as a 2mm left paracentral protrusion at T7-8 which effaces the ventral subarachnoid space and slightly indents and deforms the ventral cord surface.
So according to spine doctors this is not bad, but my pain definitely suggests otherwise. If this is not bad, or serious enough to acknowledge there is a problem, I'm terrified of the future if it gets worse. So as for getting the injection, the procedure itself was painful, burned like my back was on fire. I have been in constant, severe pain since the injection. Now I no longer have the sporadic pain in the same area, I now have constant pain down my spine all the way to my lumbar region where I actually did already have constant chronic pain, yet I've just tolerated it for years.
Will this pain ever go away? If an injection can last from several weeks to months am I to look forward to it taking that long to wear off? I went for a follow up today and was informed that I need psychiatric/counseling because there is no reason why I should be experiencing pain there. While I was told that the procedure would be via a catheter releasing the med above, at the site and below (doctor even marked by back prior to the procedure), turns out that instead he only inserted the needle at my T12 at an upward angle and released the med.
I was given Tramadol by my PCP and when discussing that it didn't help much but gave me horrendous headaches, he suggested I find a pain management doctor in hopes of a different medication. All I wanted was a different medication that I could use as needed when I had a flare-up, but instead this is what I got.

Does anyone have any insight to share?

Best Responses
There are no responses to this discussion.
Do you find this discussion helpful?
0
SHOW MAIN MENU
SHOW SUB MENU
Cancel
Delete